Alert archive / Missouri / River Flood Watches in 2021

River Flood Watch 2, NWS Springfield, MO

March 11, 2021Pulaski County, Missouri

NWS Springfield, MO issued this river flood watch at Mar 11, 2021, 8:49 AM CST for Pulaski County, Missouri. It took effect at Mar 13, 2021, 3:11 AM CST. It was in force for 50 hr.

The area

The outline as issued.

The facts

Issued
Mar 11, 2021, 8:49 AM CST (14:49 UTC)
In effect from
Mar 13, 2021, 3:11 AM CST
Expired
Mar 15, 2021, 5:54 AM CDT
In force
50 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County Pulaski County, MO

The radar

The Springfield radar (KSGF), 134 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7). The gauge peaked at 12.82 ft at Mar 14, 2021, 11:00 AM CDT.

actionminormoderate5101503/1103/1203/1303/1403/1503/16
Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

049 
WGUS63 KSGF 111449
FFASGF

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Springfield MO
849 AM CST Thu Mar 11 2021

...The National Weather Service in Springfield MO has issued a Flood 
Watch for the following rivers in Missouri...

  Roubidoux Creek Near Waynesville affecting Pulaski County.

  Big Piney below Fort Leonard Wood East Gate affecting Pulaski 
  County. 

  Gasconade River at Jerome affecting Phelps County.

.Heavy rain will be possible at times today into the weekend. This 
rain could cause river levels to rise. This forecast is based on 
expected forecast rainfall amounts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents and those with interests near the river should monitor 
rising water levels and be prepared for possible flood warnings.

Additional information is available at www.weather.gov.


MOZ070-112300-
/O.NEW.KSGF.FL.A.0002.210313T0911Z-210315T1054Z/
/BIGM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
849 AM CST Thu Mar 11 2021

The National Weather Service in Springfield has issued a

* Flood Watch for
  the Big Piney  below Fort Leonard Wood East Gate.
* At 8:00 AM CST Thursday the stage was 2.6 feet.
* Flood stage is 8.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Saturday morning.
* Impact...At 14.0 feet, water at the lower TA 250 Training Ground 
  is two feet deep.


&&

LAT...LON 3788 9207 3787 9204 3782 9205 3781 9203
      3777 9200 3767 9203 3767 9210 3777 9209
      3783 9210 3786 9209

$$

MOZ070-112300-
/O.NEW.KSGF.FL.A.0003.210313T1115Z-210314T1252Z/
/RBXM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
849 AM CST Thu Mar 11 2021

The National Weather Service in Springfield has issued a

* Flood Watch for
  the Roubidoux Creek Near Waynesville.
* At 7:30 AM CST Thursday the stage was 0.6 feet.
* Flood stage is 7.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Saturday morning.
* Impact...At 9.0 feet, the RV Park on the west side of Roubidoux in 
  Waynesville just north of the Business 66 bridge floods. Spring 
  Road near I-44 floods.


&&

LAT...LON 3786 9220 3784 9219 3783 9219 3780 9216
      3778 9216 3774 9222 3775 9227 3778 9220
      3785 9222

$$

MOZ071-112300-
/O.NEW.KSGF.FL.A.0004.210314T0800Z-210316T1321Z/
/JRMM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
849 AM CST Thu Mar 11 2021

The National Weather Service in Springfield has issued a

* Flood Watch for
  the Gasconade River at Jerome.
* At 7:45 AM CST Thursday the stage was 2.7 feet.
* Flood stage is 15.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Sunday morning.
* Impact...At 18.5 feet, flood waters affect low lying residential 
  areas.


&&

LAT...LON 3814 9180 3801 9190 3789 9196 3785 9210
      3785 9220 3783 9225 3791 9224 3794 9217
      3794 9207 3814 9196

$$

EW
1 follow-up statement
742 
WGUS63 KSGF 112000
FFASGF

Flood Watch
National Weather Service Springfield MO
200 PM CST Thu Mar 11 2021

...The Flood Watch is replaced with a River Flood Warning for the 
following rivers in Missouri...

  Roubidoux Creek Near Waynesville affecting Pulaski County.

  Big Piney below Fort Leonard Wood East Gate affecting Pulaski 
  County. 

  Gasconade River at Jerome affecting Phelps County.

  Osage River near Schell City affecting Vernon and Bates Counties.

  Osage River at Taberville affecting St. Clair zone.

.Heavy rain will continue through the weekend and will cause rivers 
to rise above flood stage.

MOZ070-112100-
/O.CAN.KSGF.FL.A.0002.210313T0911Z-210311T2000Z/
/BIGM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
200 PM CST Thu Mar 11 2021

The Flood Watch is cancelled for
  the Big Piney  below Fort Leonard Wood East Gate
  and has been replaced with a Flood Warning.

* At 1:00 PM CST Thursday the stage was 2.7 feet.
* Flood stage is 8.0 feet.
* Forecast...Flood stage may be reached early Saturday morning.


&&

LAT...LON 3788 9207 3787 9204 3782 9205 3781 9203
      3777 9200 3767 9203 3767 9210 3777 9209
      3783 9210 3786 9209

$$

MOZ070-112100-
/O.CAN.KSGF.FL.A.0003.210313T1115Z-210311T2000Z/
/RBXM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
200 PM CST Thu Mar 11 2021

The Flood Watch is cancelled for
  the Roubidoux Creek Near Waynesville
  and has been replaced with a Flood Warning.

* At 1:30 PM CST Thursday the stage was 0.7 feet.
* Flood stage is 7.0 feet.
* Forecast...Flood stage may be reached early Saturday morning.


&&

LAT...LON 3786 9220 3784 9219 3783 9219 3780 9216
      3778 9216 3774 9222 3775 9227 3778 9220
      3785 9222

$$

MOZ053-066-112100-
/O.CAN.KSGF.FL.A.0005.210313T2320Z-210311T2000Z/
/SCZM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
200 PM CST Thu Mar 11 2021

The Flood Watch is cancelled for
  the Osage River near Schell City
  and has been replaced with a Flood Warning.

* At 1:45 PM CST Thursday the stage was 12.1 feet.
* Flood stage is 30.0 feet.
* Forecast...Flood stage may be reached Saturday afternoon.


&&

LAT...LON 3808 9418 3807 9413 3806 9406 3799 9406
      3801 9415 3801 9425 3797 9432 3801 9431
      3805 9427 3807 9423

$$

MOZ071-112100-
/O.CAN.KSGF.FL.A.0004.210314T0800Z-210311T2000Z/
/JRMM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
200 PM CST Thu Mar 11 2021

The Flood Watch is cancelled for
  the Gasconade River at Jerome
  and has been replaced with a Flood Warning.

* At 1:45 PM CST Thursday the stage was 2.8 feet.
* Flood stage is 15.0 feet.
* Forecast...Flood stage may be reached early Sunday morning.


&&

LAT...LON 3814 9180 3801 9190 3789 9196 3785 9210
      3785 9220 3783 9225 3791 9224 3794 9217
      3794 9207 3814 9196

$$

MOZ067-112100-
/O.CAN.KSGF.FL.A.0006.210314T1245Z-210311T2000Z/
/TBVM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
200 PM CST Thu Mar 11 2021

The Flood Watch is cancelled for
  the Osage River at Taberville
  and has been replaced with a Flood Warning.

* At 1:45 PM CST Thursday the stage was 11.0 feet.
* Flood stage is 23.0 feet.
* Forecast...Flood stage may be reached Sunday morning.


&&

LAT...LON 3803 9383 3799 9379 3797 9381 3798 9389
      3798 9398 3799 9406 3805 9406 3803 9400
      3802 9390

$$

Rothstein

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood watch went out at Mar 11, 5:46 AM CST, 3 hours 3 minutes earlier.

Area forecast discussion, Mar 11, 5:46 AM CST, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
546 AM CST Thu Mar 11 2021

...AVIATION UPDATE...

.SHORT TERM...(Today and Saturday)

Convection expanded into extreme southeast Kansas and the Missouri
Ozarks overnight as a stationary front was positioned near the
region. This feature will continue to be a focus for showers and
thunderstorms today through Saturday.

A Flood Watch has been posted beginning at noon today. Some of the
high resolution models were signaling training convection as early
as this afternoon. Therefore we started the watch a bit early for
that reason.

Cloud cover and rain will limit temperatures in the middle 50s
across west central and central Missouri today. Upper 60s to
lower 70s expected in south central Missouri, an area that is
south of the front and could receive some sunshine this morning.

Convection will eventually pass through the entire region prior to
a small break this evening.

Convergence will increase along the frontal zone tonight, causing
showers and thunderstorms to once again expand across the region
in widespread fashion. This activity will persist into Friday and
Saturday. With the lack of vegetation, runoff will lead to flooded
low water crossings.

Shortwave ridging ahead of a large upper level low pressure system
will bring an end to this first round of rainfall Saturday
evening.

.LONG TERM...(Friday through Wednesday)

A 2nd round of widespread showers and thunderstorms will arrive
across the Ozarks by Sunday morning, bringing another soaker and
likely flooding. It's possible that the Flood Watch will have to
be expanded into Sunday and Sunday night.

Despite loads of wind shear present to organize storms, there
doesn't appear to be much instability. Therefore any risk for
severe weather seems very marginal at this time, with the main
risk associated with flooding.

Rain will end west to east Sunday evening, with a small window of
dry weather expected Monday morning. Some chilly rain associated
with the passing of the upper cold core is likely on Monday
afternoon and evening. This precipitation is not expected to be
heavy on Monday afternoon and evening.

There are some signals for an additional storm complex to impact
the region Tuesday night into Wednesday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)

Pilots flying in and out of the southwest Missouri airports will
need to monitor radar trends over the next 24 hours. Pilots will
also need to monitor for low flight conditions due to a frontal
system positioned across the Ozarks.

This front will be a focus for rain development along with low
ceilings.

Safe Travels.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch from noon CST today through Saturday afternoon for
     MOZ055>058-066>071-077>083-088>098-101>106.

KS...Flood Watch from noon CST today through Saturday afternoon for
     KSZ073-097-101.

&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Cramer
Hazardous weather outlook, Mar 11, 5:12 AM CST, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
512 AM CST Thu Mar 11 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121115-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
512 AM CST Thu Mar 11 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Limited flooding risk.
  Limited lightning risk.

DISCUSSION...

Showers and thunderstorms will be common across the region today.
Some training of rainfall could lead to some flooding of small
streams and creeks, particularly where they cross low water
crossings. There is a limited risk for organized thunderstorms
today and tonight. A strong storm or two could produce wind gusts
in excess of 50 mph.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms will continue to develop along and north
of a stationary frontal system on Friday into Saturday. Flooding
will be the primary risk with this activity. There is a limited
risk for a strong thunderstorm or two.

Additional thunderstorms are likely on Saturday through Saturday
evening. This round of thunderstorms will be widespread, and pose
an additional flooding risk. Storm total precipitation through
Sunday evening will range from three to six inches.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 3:41 AM CSTFlood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more59 hr
Mar 11, 8:49 AM CSTRiver Flood WatchSGFPulaski70 hr
Mar 11, 8:49 AM CSTRiver Flood WatchSGFPhelps5 days
Mar 11, 8:54 AM CSTSpecial Weather StatementSGFDade51 min
Mar 11, 9:01 AM CSTSevere Thunderstorm WarningSGFDade29 min
Mar 11, 9:15 AM CSTSpecial Weather StatementSGFPolk45 min
Mar 11, 10:09 AM CSTRiver Flood WarningSGFCedar6 days
Mar 11, 10:09 AM CSTRiver Flood WarningSGFVernon12 days
Mar 11, 10:33 AM CSTRiver Flood WarningSGFVernon11 days
Mar 11, 10:39 AM CSTRiver Flood WatchSGFBates, Vernon21 days
Mar 11, 10:39 AM CSTRiver Flood WatchSGFSt. Clair5 days
Mar 11, 10:54 AM CSTSpecial Weather StatementSGFPulaski51 min
Mar 11, 11:18 AM CSTSpecial Weather StatementSGFPhelps57 min
Mar 11, 1:31 PM CSTAreal Flood AdvisorySGFDallas, Greene, Laclede, Webster, Wright6 hr
Mar 11, 2:00 PM CSTRiver Flood WarningSGFPulaski4 days
Mar 11, 2:00 PM CSTRiver Flood WarningSGFPulaski66 hr
Mar 11, 2:00 PM CSTRiver Flood WarningSGFBates, Vernon21 days
Mar 11, 2:00 PM CSTRiver Flood WarningSGFPhelps5 days
Mar 11, 2:00 PM CSTRiver Flood WarningSGFSt. Clair22 days

Nearby

River Flood Watches in Missouri, 2021Every river flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.